Skip to content
My WebMD Sign In, Sign Up

Skin Problems & Treatments Health Center

Image Collection:

Childhood Skin Problems

Picture of Gingival Hyperplasia from Phenytoin

Gingival Hyperplasia from Phenytoin

back button next button

Gingival hyperplasia from phenytoin. The mechanisms of adverse reactions to drugs vary. Some, like the urticarial or eczematous, are clearly based on an allergic or immunologic mechanism; others are utterly obscure in mechanism. Such is the gingival hyperplasia caused by phenytoin. Since it occurs in almost all patients receiving the drug, all one can say is that the effect probably is within the normal pharmacologic action of the drug.

Color Atlas of Pediatric Dermatology
Samuel Weinberg, Neil S. Prose, Leonard Kristal
Copyright 2008, 1998, 1990, 1975, by the McGraw-Hill Companies, Inc. All rights reserved.

WebMD Image Collection

Reviewed by Brunilda Nazario, MD on September 15, 2009

Today on WebMD

Cleansing skin
Article
Contact Dermatitis
Evaluator
 
woman showing eczema to dermatologist
Tool
mosquito bite
Q&A
 
itchy skin
Article
shingles rash on skin
Article
 
woman with skin tag
Quiz
Harvest mite
Slideshow
 
woman washing her hair in sink
Video
close up of womans bare neck
Tools
 
Feet
Slideshow
woman with face cream
Quiz